Depression - Im on prozac 80mg, Depakote 1000mg, and Nuvigil 150mg.This is the second day on the Nuvigil and my head is pounding. I take Maxalt 10mg for that but I dont know if its safe??? Anyone know or know if this headache is a bad side effect ?
I plugged your drugs into the interactions checker and the following is what I found:Interactions between your selected drugs
fluoxetine ↔ rizatriptan
Applies to: Prozac (fluoxetine), Maxalt (rizatriptan)
MONITOR CLOSELY: Concomitant use of agents with serotonergic activity such as serotonin reuptake inhibitors, monoamine oxidase inhibitors, tricyclic antidepressants, 5-HT1 receptor agonists, ergot alkaloids, lithium, St. John's wort, phenylpiperidine opioids, dextromethorphan, and tryptophan may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.
MANAGEMENT: In general, the concomitant use of multiple serotonergic agents should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Patients should be closely monitored for symptoms of the serotonin syndrome during treatment. Particular caution is advised when increasing the dosages of these agents. The potential risk for serotonin syndrome should be considered even when administering serotonergic agents sequentially, as some agents may demonstrate a prolonged elimination half-life. For example, a 5-week washout period is recommended following use of fluoxetine before administering another serotonergic agent. If serotonin syndrome develops or is suspected during the course of therapy, all serotonergic agents should be discontinued immediately and supportive care rendered as necessary. Moderately ill patients may also benefit from the administration of a serotonin antagonist (e.g., cyproheptadine, chlorpromazine). Severe cases should be managed under consultation with a toxicologist and may require sedation, neuromuscular paralysis, intubation, and mechanical ventilation in addition to the other measures.
I do not know how much maxalt you are taking but you need to be aware of the possibility of sertonin syndrome and what the symptoms are. Have you been on these two medications long? If you have been on the prozac with the maxalt for a while ( more than several months) then you are probably ok. How much maxalt do you take?
The headaches you are experiencing is a common side effect of the nuvigil. I take nuvigil (300mg) once a day and had headaches when I first started taking it. I have been taking it now for several months and no longer get the headache. If the headache becomes too bad please call your doctor.
Hope this helps,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depakote ER - Hello. I was prescribed Depakote 500mg's twice daily and also Pristiq 50mg once daily?
Posted 30 Sep 2009 • 1 answer
Posted 1 Oct 2009 • 4 answers
Posted 11 Mar 2011 • 5 answers
Posted 24 Feb 2015 • 4 answers
Posted 8 Jan 2016 • 3 answers